Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 17, NWS Riverton, WY

April 5, 2012Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Apr 5, 2012, 2:27 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 6, 2012, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 2:27 PM MDT (20:27 UTC)
In effect from
Apr 6, 2012, 12:00 PM MDT
Expired
Apr 6, 2012, 2:24 AM MDT
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WWUS75 KRIW 052027
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT THU APR 5 2012

...HIGH WINDS MAY DEVELOP FRIDAY AFTERNOON IN PORTIONS OF
SWEETWATER...FREMONT AND NATRONA COUNTIES...

.A COMBINATION OF AN INCREASING SURFACE PRESSURE GRADIENT AND AN
UPPER LEVEL JET MAY COMBINE FOR HIGH WINDS DEVELOPING ACROSS
PORTIONS OF SWEETWATER...FREMONT AND NATRONA COUNTIES FRIDAY
AFTERNOON INTO FRIDAY EVENING.

WYZ020-060900-
/O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
227 PM MDT THU APR 5 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. 

* SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND
  NOON AND REMAIN STRONG INTO FRIDAY EVENING.

* WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY
  BECOME HAZARDOUS ALONG INTERSTATE 25...WYOMING BOULEVARD ON THE
  SOUTH SIDE OF CASPER...AND HIGHWAYS 20 26 AND 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-060900-
/O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
227 PM MDT THU APR 5 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. 

* SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND
  NOON AND REMAIN STRONG INTO FRIDAY EVENING.

* WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY
  BECOME HAZARDOUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY
  GAP... AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ017-018-060900-
/O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
227 PM MDT THU APR 5 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. 

* SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND
  NOON AND REMAIN STRONG INTO FRIDAY EVENING.

* WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY
  BECOME HAZARDOUS ALONG HIGHWAYS 20 AND 26...287...789 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ030-060900-
/O.NEW.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
227 PM MDT THU APR 5 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. 

* SUMMARY AND TIMING...WINDS MAY INCREASE ACROSS THE AREA AROUND
  NOON AND REMAIN STRONG INTO FRIDAY EVENING.

* WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH MAY DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES MAY
  BECOME HAZARDOUS ALONG INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
1 follow-up statement
701 
WWUS75 KRIW 060824
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
224 AM MDT FRI APR 6 2012

...HIGH WINDS WILL DEVELOP FRIDAY AFTERNOON IN PORTIONS OF
SWEETWATER...FREMONT AND NATRONA COUNTIES...

.A COMBINATION OF AN INCREASING SURFACE PRESSURE GRADIENT AND AN
UPPER LEVEL JET WILL COMBINE FOR HIGH WINDS DEVELOPING ACROSS
PORTIONS OF SWEETWATER...FREMONT AND NATRONA COUNTIES LATE THIS
MORNING INTO THIS EVENING.

WYZ030-062100-
/O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
/O.NEW.KRIW.HW.W.0018.120406T1600Z-120407T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
224 AM MDT FRI APR 6 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS
  MORNING AND REMAIN STRONG THROUGH THE AFTERNOON.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH GUSTING TO 60 MPH WILL
  DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  WILL BECOME HAZARDOUS ALONG INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-062100-
/O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
/O.NEW.KRIW.HW.W.0018.120406T1600Z-120407T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
224 AM MDT FRI APR 6 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS
  MORNING AND REMAIN STRONG INTO FRIDAY EVENING.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH GUSTING TO 60 MPH WILL 
  DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL
  BECOME HAZARDOUS ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY
  GAP... AND HIGHWAY 135 FROM SAND DRAW TO SWEETWATER STATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ017-018-062100-
/O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
/O.NEW.KRIW.HW.W.0018.120406T1800Z-120407T0000Z/
WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER
224 AM MDT FRI APR 6 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA LATE
  THIS MORNING AND REMAIN STRONG THROUGH THE AFTERNOON.

* WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH WILL 
  DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL
  BECOME HAZARDOUS ALONG HIGHWAYS 20 AND 26...287...789 AND 28.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-062100-
/O.UPG.KRIW.HW.A.0017.120406T1800Z-120407T0200Z/
/O.NEW.KRIW.HW.W.0018.120406T1800Z-120407T0200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
224 AM MDT FRI APR 6 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS
  MORNING AND REMAIN STRONG INTO FRIDAY EVENING.

* WIND...SOUTHWEST WINDS OF 35 TO 40 MPH GUSTING TO 60 MPH WILL DEVELOP.

* IMPACTS...TRAVEL FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES 
  WILL BECOME HAZARDOUS ALONG INTERSTATE 25...WYOMING BOULEVARD 
  ON THE SOUTH SIDE OF CASPER...AND HIGHWAYS 20 26 AND 220. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Apr 5, 11:48 AM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 5, 11:48 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1148 AM MDT THU APR 5 2012

.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT

EAST OF THE DIVIDE...A WEAKENING COLD FRONT CONTINUES TO SLOWLY SAG
THROUGH THE STATE THIS MORNING...NOT DROPPING THROUGH THE BIG HORN
BASIN THIS MORNING. WE STILL EXPECT THE FRONT TO DROP AS FAR SOUTH
AS PORTIONS OF FREMONT AND NATRONA COUNTIES BEFORE STALLING AND
WASHING OUT TODAY AS SOUTH TO SOUTHWESTERLY FLOW DEVELOPS. DIFFICULT
FORECAST FOR TEMPERATURES TODAY...ESPECIALLY ACROSS NORTHERN AREAS.
THINK PLACES LIKE WORLAND WILL WARM UP SO WE WARMED TEMPERATURES
SEVERAL DEGREES. FURTHER NORTH...ESPECIALLY CLOSER TO
CODY...TEMPERATURES SHOULD REMAIN A BIT COOLER. CONCERN THIS
AFTERNOON IS FOR GUSTY WINDS ACROSS THE WIND CORRIDOR FROM ROCK
SPRINGS TO CASPER WITH SOME GUSTS TO 40 TO 45 MPH. ACROSS NATRONA
COUNTY...WITH TEMPERATURES EXPECTED TO RECOVER INTO THE 60S AND
RELATIVE HUMIDITY FALLING TO BELOW 15 PERCENT WE UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING THIS AFTERNOON. THE FRONT THEN
SWINGS THROUGH THE AREA ON FRIDAY WITH A CHANCE OF SHOWERS. FOR THE
MOST PART WE LEFT A CHANCE OF PRECIPITATION ALONG WITH BEST CHANCE
ON FRIDAY AFTERNOON WITH THE FRONTAL PASSAGE. AGREE WITH DAY SHIFT
THAT TEMPERATURES WILL BE QUITE TRICKY DEPENDING ON TIMING OF THE
FRONTAL PASSAGE SO WE MADE FEW CHANGES. WITH THE PRESSURE GRADIENT
TIGHTENING THROUGH THE DAY THERE WILL BE THE POTENTIAL FOR HIGH
WINDS AS WELL. GFS MOS IS SHOWING SUSTAINED WINDS OVER 40 KNOTS WITH
THE FRONTAL PASSAGE AT ROCK SPRINGS AND CASPER. AFTER THE FRONTAL
PASSAGE...THE THREAT OF PRECIPITATION WILL SHIFT TO THE NORTHERN
AREAS WITH SOME WRAP AROUND PRECIPITATION AS THE SURFACE LOW WRAPS
UP AND MOVES INTO MONTANA. QUIET WEATHER BUT COOL WEATHER SHOULD
RETURN ON SATURDAY AND SATURDAY NIGHT AS HIGH PRESSURE BUILDS BACK
ACROSS THE REGION.

WEST OF THE DIVIDE...KSFX SHOWING SOME ECHOS TO THE WEST OF THE CWA
BUT MANY ARE NOT REACHING THE GROUND. WITH FLOW GENERALLY SOUTH
TODAY...AND MODELS PUSHING MOST OF THE ENERGY NORTH AND WEST OF THE
AREA TODAY...WE CUT BACK QPF AND POPS THROUGH THIS EVENING WITH ONLY
A SCATTERING OF RAIN AND SNOW SHOWERS. AS THE FRONT PUSHES THROUGH
AND FLOW TURNS TO MORE OF A WESTERLY LATER TONIGHT AND TOMORROW
UPSLOPE DIRECTION...CHANCES OF PRECIPITATION WILL INCREASE AS WELL.
A FEW PLACES MAY APPROACH ADVISORY LEVEL ACROSS SOME OF THE HIGHER
ELEVATIONS OF YELLOWSTONE PARK AND THE TETONS. SNOW WILL THEN REDUCE
IN COVERAGE LATER TOMORROW NIGHT AND RETREAT TO THE HIGHER
ELEVATIONS AND END ON SATURDAY.

.LONG TERM... SUNDAY THROUGH THURSDAY

SUNDAY THROUGH TUESDAY...DRY WITH A WARMING TREND.

WEDNESDAY...CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WEST.
BREEZY TO WINDY AND UNSEASONABLY WARM CENTRAL AND SOUTH.

WEDNESDAY NIGHT AND THURSDAY...CHANCES OF VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS SPREADING ACROSS THE CENTRAL AND SOUTH...WITH BEST
CHANCES ACROSS SOUTHERN WYOMING.  COOLER ON THURSDAY WITH
BREEZY/WINDY AREAS.

MEDIUM RANGE GLOBAL MODELS IN GOOD AGREEMENT AT THE BEGINNING OF THE
PERIOD WITH AMPLIFIED RIDGE OVER THE ROCKIES FLANKED BY TROUGHS
ACROSS THE EASTERN PACIFIC AND EASTERN U.S.  UPPER RIDGE SLOWLY
PROGRESSES INTO HIGH PLAINS BY TUESDAY.  MAIN WEATHER MAKER DURING
THE PERIOD...AND ALSO WHERE THE MOST SIGNIFICANT SPREAD BETWEEN GFS
AND ECMWF EXISTS...INVOLVES A SHORTWAVE LIFTING ACROSS SW U.S. AND
SOUTHERN/CENTRAL ROCKIES WEDNESDAY AND THURSDAY.  GFS IS ABOUT 6
HOURS FASTER THAN ECMWF WITH ECMWF TRENDING SIGNIFICANTLY FASTER
FROM 12 HOURS AGO.  HOWEVER GFS DETERMINISTIC REMAINS A FAST OUTLIER
AMONG ITS ENSEMBLE MEMBERS.  FORECAST WEIGHTED TOWARD THE SLOWER
ECMWF SOLUTION...KEEPING WEDNESDAY UNSEASONABLY MILD AND
BREEZY/WINDY AHEAD OF THE TROUGH/COLD FRONT WITH SHOWERS CONFINED TO
THE WEST.  COLD FRONT IS TIMED TO PUSH ACROSS THE AREA WEDNESDAY
NIGHT...SPREADING CHANCES OF SHOWERS EAST OF THE DIVIDE INTO
THURSDAY ALONG WITH COOLER WNW FLOW.  H7 TEMPERATURES BEHIND TROUGH
PASSAGE IN THE -2C TO -4C RANGE ON BOTH GFS AND ECMWF...SO
TEMPERATURES EXPECTED TO MERELY RETURN TO NEAR NORMAL RANGE THURSDAY
AFTER MUCH ABOVE NORMAL TEMPERATURES TUESDAY AND WEDNESDAY.

&&

.AVIATION.../18Z ISSUANCE/

EAST OF THE CONTINUAL DIVIDE...A COLD FRONT REMAINS DRAPED ACROSS
CENTRAL WYOMING AND LIFT NORTHWARD THIS AFTERNOON FROM A CASPER TO
THERMOPOLIS LINE. THIS FRONT WILL DRIFT SOUTHWARD BY 06Z INTO THE
WIND RIVER BASIN AND SOUTHERN NATRONA COUNTY. CLOUDS WILL CONTINUE
TO INCREASE THIS AFTERNOON FROM SOUTHERN TO NORTHERN
PORTIONS...WITH ISOLATED SHOWERS DEVELOPING BY 03Z. EXPECT WINDY
AREAS THROUGH 02Z.

WEST OF THE CONTINENTAL DIVIDE...VFR CONDITIONS WILL OCCUR THROUGH
00Z FRIDAY...WITH ISOLATED SHOWERS OCCURRING THROUGH THIS TIME.
AFTER 00Z FRIDAY SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR WITH
AREAS OF MVFR CONDITIONS AND MOUNTAIN OBSCURATION THROUGH 12Z FRI.
&&

.FIRE WEATHER...

A WEAK COLD FRONT WILL CONTINUE TO SLIDE SOUTH EARLY THIS
MORNING BEFORE STALLING AND WASHING OUT NORTH OF A LINE FROM
RIVERTON TO CASPER THIS MORNING. A WARMER AND DRIER SOUTHWEST FLOW
WILL RETURN THIS AFTERNOON AS A SYSTEM SLOWLY APPROACHES FROM THE
WEST. WITH STRENGTHENING WINDS THIS AFTERNOON ALONG WITH LOW
RELATIVE HUMIDITY AND CRITICAL FUELS ACROSS NATRONA COUNTY WE HAVE
ISSUED A RED FLAG WARNING FOR THIS AFTERNOON. FOR AREAS NORTH OF
WORLAND AS WELL AS ACROSS MUCH OF JOHNSON COUNTY...EXPECT COOLER
TEMPERATURES WITH NORTHERLY FLOW. ON FRIDAY...WINDS MAY BECOME
STRONG ACROSS MANY AREAS EAST OF THE DIVIDE AS WELL AS SWEETWATER
COUNTY AS A COLD FRONT MOVES ACROSS THE REGION WITH THE STRONGEST
WINDS ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER ALTHOUGH
STRONG WINDS MAY OCCUR IN PORTIONS OF NORTHERN WYOMING AS WELL.
COOLER TEMPERATURES WILL MOVE FOR FRIDAY AFTERNOON WITH FRIDAY
EVENING WITH A CHANCE OF RAIN AND SNOW SHOWERS.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS
EVENING WYZ280-300.

&&

SHORT TERM...HATTINGS
LONG TERM...AEM
AVIATION...LAVOIE
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Apr 5, 5:00 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU APR 5 2012

WYZ001>020-022>030-061100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU APR 5 2012

...RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF NATRONA COUNTY AND
CASPER MOUNTAIN FROM THIS AFTERNOON THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

RELATIVE HUMIDITIES WILL DROP INTO THE LOWER TEENS BY THE
AFTERNOON ACROSS NATRONA COUNTY. A RED FLAG WARNING IS IN EFFECT FOR
PORTIONS OF NATRONA COUNTY WITH ELEVATED FIRE DANGER. PLEASE SEE
RED FLAG WARNING PRODUCT FOR MORE INFORMATION. AS A COLD FRONT
APPROACHES WESTERN WYOMING MOUNTAIN SNOW IS LIKELY LATER TONIGHT...
MAINLY IN THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...MOUNTAIN SNOW IS LIKELY. STRONG WINDS WILL DEVELOP ACROSS
MANY AREAS EAST OF THE DIVIDE AND IN SWEETWATER COUNTY.

STAY TUNED FOR UPDATES ON THIS POTENTIAL SPRING STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:33 PM MDTRed Flag WarningRIWNatrona22 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.